MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON SYMMETRIC X3 PATELLA; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON SYMMETRIC X3 PATELLA; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5550-G-339
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 02/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event: an event regarding crack/ fracture involving a triathlon patella was reported.The event was confirmed by clinician review & visual inspection of received image.Method & results: device evaluation and results: the device was not returned.Visual inspection of the received image of device noted a fractured poly patella.Dimensional, functional and material analysis could not be performed as the device was not returned.Clinician review: the available medical records were provided to the consulting clinician for a review which noted, "the event of a revision for failure of a cemented all polyethylene patellar component was confirmed by the operative note.It was not possible to ascribe a root cause to the event.Medical records, serial radiographs and perhaps materials examination of the explant would be required.There was no indication as to the surgeons intraoperative assessment of causes for the patellar component fracture." device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: it was reported that the patient's right knee was revised due to a fractured patellar component.Visual inspection of the received image of device noted a fractured poly patella.The available medical records were provided to the consulting clinician for a review which noted that the event of a revision for failure of a cemented all polyethylene patellar component was confirmed by the operative note.It was not possible to ascribe a root cause to the event.Medical records, serial radiographs and perhaps materials examination of the explant would be required.There was no indication as to the surgeons intraoperative assessment of causes for the patellar component fracture.The exact cause could not be determined because insufficient information was provided.Additional information including operative reports are needed to fully investigate the event.If further information becomes available , this investigation will be re-opened.
 
Event or Problem Description
It was reported that the patient's right knee was revised due to a fractured patellar component.Intra-operatively, the pegs of the patellar component were found to have been sheared off.Patient denied any trauma or falls prior to surgery.The pieces of the patellar component were removed and revised, and a 3x9 cr insert was revised by a 3x13 cs insert to increase patient stability.

Brand Name
TRIATHLON SYMMETRIC X3 PATELLA
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key11435347
Report Number0002249697-2021-00384
Device Sequence Number19827586
Product Code MBH
UDI-Device Identifier07613327014754
UDI-Public07613327014754
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model Number5550-G-339
Device Catalogue Number5550-G-339
Device Lot NumberH5MA
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/10/2021
Initial Report FDA Received Date03/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age73 YR